MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Disability (2371)
Date of Event 04/08/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the bard/davol composix e/x device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges the patient underwent an additional surgery to explant a composix e/x during which it is alleged that the surgeon noted adhesions, recurrence, and curling of the mesh; however, no sample has been provided for evaluation and no medical records are available.Recurrence and adhesions are known inherent risks of hernia repair surgery and are identified in the adverse reaction section of the instructions-for-use as a possible complication.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2006: the patient underwent repair of multiple ventral hernias.As reported, a composix e/x 10" x 13", ref no.0123113, lot no.43cpd488 was implanted in the patient during this repair.On (b)(6) 2013: the patient underwent surgery to explant a failed composix e/x.As reported, during the surgery, the surgeon noted that "approximately 80% of previous composix mesh was adherent omentum, small bowel.There were recurrent hernia superiorly, inferiorly, and to the right lateral aspect of the previous repair.The mesh had curled, and there was exposed polypropylene mesh, with additional adhesions of small bowel and colon to the area." it is alleged that the patient continues to experience complications related to the eptfe bard mesh (composix ex) and will likely require additional surgeries to repair the damage from the allegedly "defective" composix ex mesh.

Brand Name
COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7506190
Report Number1213643-2018-01415
Device Sequence Number1529151
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168
Combination Product (Y/N)N
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2010
Device Catalogue Number0123113
Device Lot Number43CPD488
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;